Alert archive / Texas / Wind Advisories in 2010
Wind Advisory 6, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Mar 31, 2010, 3:44 AM CDT for 4 counties in Texas. It took effect at Mar 31, 2010, 10:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2010, 3:44 AM CDT (08:44 UTC)
- In effect from
- Mar 31, 2010, 10:00 AM CDT
- Expired
- Mar 31, 2010, 2:55 PM CDT
- In force
- 5 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 8.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1319 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
481 WWUS74 KBRO 310844 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 344 AM CDT WED MAR 31 2010 ...STRONG WINDS TO DEVELOP ACROSS EASTERN PORTIONS OF DEEP SOUTH TEXAS TODAY... .A STRONG PRESSURE GRADIENT ACROSS THE LOWER TEXAS COAST IN COMBINATION WITH A LOW LEVEL JET WILL PRODUCE STRONG SOUTH TO SOUTHEAST WINDS ACROSS EASTERN PORTIONS OF DEEP SOUTH TEXAS TODAY. TXZ251-253>257-311645- /O.NEW.KBRO.WI.Y.0006.100331T1500Z-100401T0100Z/ KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 344 AM CDT WED MAR 31 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING. SOUTH TO SOUTHEAST WINDS OF 15 TO 25 MPH WILL DEVELOP LATER THIS MORNING AS DAYTIME HEATING ALLOWS STRONG WINDS ALOFT TO MIX DOWN. WINDS WILL CONTINUE TO INCREASE TO 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH LATE THIS MORNING INTO EARLY THIS AFTERNOON. THE STRONG WINDS WILL CONTINUE LATE THIS AFTERNOON INTO EARLY THIS EVENING BEFORE THEY DIMINISH WITH THE LOSS OF DAYTIME HEATING. MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS PATIO FURNITURE...EMPTY TRASH CANS...AND PORTABLE BASKETBALL POSTS...INDOORS. HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO DRIVE...ESPECIALLY ON BRIDGES OR OVERPASSES AND IN CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$ CASTILLO
2 follow-up statements
033 WWUS74 KBRO 311651 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1151 AM CDT WED MAR 31 2010 ...THE WINDS WILL INCREASE ACROSS EASTERN PORTIONS OF DEEP SOUTH TEXAS THIS AFTERNOON... .A TIGHTENING PRESSURE GRADIENT ACROSS THE LOWER TEXAS COAST IN COMBINATION WITH A LOW LEVEL JET WILL INCREASE THE WINDS FROM THE SOUTH TO SOUTHEAST ACROSS THE EASTERN PORTIONS OF DEEP SOUTH TEXAS TODAY. TXZ251-253>257-010100- /O.CON.KBRO.WI.Y.0006.000000T0000Z-100401T0100Z/ KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 1151 AM CDT WED MAR 31 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. SOUTH TO SOUTHEAST WINDS OF 15 TO 25 MPH WILL DEVELOP THIS AFTERNOON AS DAYTIME HEATING ALLOWS STRONG WINDS ALOFT TO MIX DOWN. WINDS WILL CONTINUE TO INCREASE TO 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH THIS AFTERNOON. THE STRONG WINDS WILL CONTINUE INTO THE EARLY EVENING BEFORE DIMINISHING WITH THE LOSS OF DAYTIME HEATING. MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS PATIO FURNITURE... EMPTY TRASH CANS...AND PORTABLE BASKETBALL POSTS...INDOORS. HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO DRIVE... ESPECIALLY ON BRIDGES OR OVERPASSES AND IN CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$
345 WWUS74 KBRO 311955 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 255 PM CDT WED MAR 31 2010 TXZ251-253>257-312100- /O.CAN.KBRO.WI.Y.0006.000000T0000Z-100401T0100Z/ KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 255 PM CDT WED MAR 31 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE WIND ADVISORY. WINDS HAVE NOT INCREASED TO ADVISORY CRITERIA OF 30 MPH SUSTAINED TODAY...AND ARE FORECAST TO GRADUALLY DECREASE THROUGH THE REST OF THE AFTERNOON. THUS THE WIND ADVISORY HAS BEEN CANCELLED. WINDS WILL STILL REMAIN 20 TO 25 MPH FOR THE REST OF THE AFTERNOON WITH A FEW GUSTS TO 30 AT TIMES. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 30, 8:00 PM CDT, 7 hours 44 minutes earlier.
Area forecast discussion, Mar 30, 8:00 PM CDT, 7 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 800 PM CDT TUE MAR 30 2010 .UPDATE... THE COMBINATION OF LOW PRESSURE MOVING OVER THE GREAT PLAINS AND HIGH PRESSURE MOVING OVER THE GULF WILL CAUSE STRONG SOUTHEAST WINDS FOR WEDNESDAY. A RELATIVELY DRY AND STABLE AIRMASS WILL BE THE RULE OVER DEEP SOUTH TEXAS THROUGH THE PERIOD. TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL FOR THIS TIME OF YEAR DUE TO THE WARM AIR ADVECTION MOVING INTO THE AREA. PREVIOUS FORECAST PACKAGE LOOKS GOOD AT THIS TIME. NO UPDATES NEEDED AT THIS TIME. && .AVIATION... VFR CONDITIONS FOR THE REGIONAL AIRPORTS FOR THE NEXT 24 HOURS. WINDS WILL BE LIGHT FROM THE SOUTHEAST THROUGH TONIGHT BECOMING MODERATE ON WEDNESDAY. && .MARINE... BUOY020 REPORTED WINDS FROM THE SOUTH TO SOUTHEAST AT 10 TO 12 KNOTS WITH SEAS 2 FEET AT 4 SECONDS. SOUTHEAST WINDS WILL GRADUALLY INCREASE OVER THE GULF WATERS FOR THE NEXT 36 HOURS DUE TO THE COMBINATION OF A LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT PLAINS AND HIGH PRESSURE MOVING INTO THE GULF. WINDS SHOULD REACH MARGINAL SCA FOR WEDNESDAY AND WEDNESDAY NIGHT. GUSTY WINDS WILL CONTINUE THURSDAY AND FRIDAY WITH ADVISORIES LIKELY. THE FRONT IS STILL ON TRACK FOR PASSAGE BETWEEN MIDNIGHT AND DAWN SATURDAY...SWITCHING WINDS TO THE NORTHWEST AND INCREASING AGAIN TO 20 TO 25 KNOTS. && .PREV DISCUSSION... /ISSUED 147 PM CDT TUE MAR 30 2010/ SHORT TERM /TONIGHT THROUGH 7 AM THURSDAY/...HIGH PRESSURE RIDGE OVERHEAD WILL CONTINUE TO CONTROL WEATHER CONDITIONS ACROSS DEEP SOUTH TX TNGT AND INTO WED. MOSTLY CLEAR SKIES WILL RESULT FROM THIS PATTERN THRU THE MAJORITY OF THIS FCST TERM WITH AN INCREASE IN SOME CLOUD COVER AS WED NGT AND THU MRNG APPROACH. SOUTHERLY LLVL FLOW TODAY WILL PERSIST INTO TNGT AND ALLOW FOR GULF MOISTURE TO CONTINUE TO BE ADVECTED INLAND...ESPECIALLY ACROSS COASTAL COUNTIES. SOME PATCHY FOG WILL BE POSSIBLE TNGT IN THESE AREAS...POSSIBLY EXTENDED AS FAR WEST AS THE HIGHWAY 281 CORRIDOR. SEASONAL TEMPERATURES OVRNGT WILL BE FOLLOWED BY ANOTHER MILD TO WARM DAY ON WED ACROSS THE RGV. A TIGHTENING PRESSURE GRADIENT BETWEEN HIGH PRESSURE EAST AND LOWER PRESSURE NORTHWEST WILL ALLOW FOR SOUTHERLY WINDS TO PICK UP BY LATE MRNG WED AND PERSIST THRU WED AFTN. MODERATE TO OCCASIONALLY STRONG BREEZES WILL BE POSSIBLE DURING THIS TIME. ATTM...ALL INDICATIONS ARE CONDITIONS WILL HOLD JUST SHY OF WIND ADVISORY CRITERIA ON WED. DIMINISHING WINDS WITH A PARTLY CLOUDY SKY WILL TAKE HOLD WED NGT WITH LOW TEMPERATURES BY EARLY THU ON THE MILD SIDE. LONG TERM /7 AM THURSDAY THROUGH TUESDAY...A STRENGTHENING LOW PRESSURE SYSTEM AND COLD FRONT WILL BE LOCATED ACROSS NORTHWEST TEXAS AND OKLAHOMA ON THURSDAY AND WILL INTERACT WITH A HIGH PRESSURE RIDGE EXTENDING INTO DEEP SOUTH TEXAS. THE COMBINATION OF THESE SYSTEMS WILL PRODUCE MODERATE TO MODERATE AND GUSTY SOUTHEASTERLY WINDS ACROSS DEEP SOUTH TEXAS THURSDAY AND FRIDAY. THE WINDS WILL SHIFT TO THE NORTH AND NORTHEAST FRIDAY NIGHT AND SATURDAY AS THE FRONTAL BOUNDARY MOVES THROUGH THE CWA. LIGHT TO MODERATE NORTH TO NORTHEAST WINDS WILL PREVAIL ACROSS THE RIO GRANDE VALLEY FRIDAY NIGHT THROUGH SATURDAY. THE WINDS WILL SHIFT TO THE EAST SATURDAY NIGHT AND THE SOUTHEAST ON SUNDAY. LIGHT TO MODERATE SOUTHEASTERLY WINDS WILL PREVAIL ACROSS DEEP SOUTH TEXAS ON SUNDAY. THE WINDS WILL INCREASE AGAIN EARLY NEXT WEEK IN ADVANCE OF AN APPROACHING COLD FRONT. THE COLD FRONT WILL MOVE INTO THE RIO GRANDE VALLEY THE MIDDLE OF NEXT WEEK. TEMPERATURES WILL BE ABOVE NORMAL ON FRIDAY AS THE SOUTHEASTERLY WINDS INCREASE AHEAD OF THE FRONTAL BOUNDARY. THE TEMPERATURES WILL DECREASE TO SLIGHTLY LOWER THAN NORMAL VALUES ON SUNDAY IN THE WAKE OF THE FRONT WITH THE NORTHERLY WINDS PREVAILING ACROSS THE CWA. THE TEMPERATURES WILL INCREASE ON MONDAY TO HIGHER THAN NORMAL VALUES. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 65/64
Hazardous weather outlook, Mar 30, 4:59 AM CDT, 22 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 459 AM CDT TUE MAR 30 2010 TXZ248>257-311000- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 459 AM CDT TUE MAR 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A WIND ADVISORY MAY BE NEEDED FOR ALL OR PORTIONS OF DEEP SOUTH TEXAS WEDNESDAY THROUGH FRIDAY DUE TO STRONG WINDS AT THE SURFACE. A PACIFIC COLD FRONT IS EXPECTED TO MOVE THROUGH DEEP SOUTH TEXAS FRIDAY NIGHT PROVIDING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-311000- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 459 AM CDT TUE MAR 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR THE OFFSHORE WATERS OF THE LOWER TEXAS COAST TONIGHT AS WINDS INCREASE WITH THE PRESSURE GRADIENT INCREASING TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SMALL CRAFT ADVISORIES MAY BE NEEDED FOR THE COASTAL WATERS WEDNESDAY THROUGH FRIDAY DUE TO AN INCREASE IN WINDS. AN ELEVATED RISK OF RIP CURRENTS WILL DEVELOP AT THE LOCAL BEACHES AS A RESULT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CASTILLO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 3:54 AM CDT | Small Craft Advisory | BRO | 17 hr | |
| Mar 31, 3:54 AM CDT | Small Craft Advisory for Winds | BRO | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.